Please use this identifier to cite or link to this item:
|Title:||Hyperprolactinaemia During Treatment with Paliperidone||Authors:||Skopek, Michaela ;Manoj, Puthenpurackal||Issue Date:||Jun-2010||Source:||Volume 18, Issue 3, pp. 261-263||Journal title:||Australasian Psychiatry||Abstract:||OBJECTIVE: The aim of this paper is to highlight the association between antipsychotic medication, in this instance paliperidone, and hyperprolactinaemia, and discuss the impact of this adverse effect on patient management. METHOD: Four patients with paliperidone-induced hyperprolactinaemia are described with a brief review of the literature. RESULTS: Four female patients aged between 20 and 50 years developed hyperprolactinaemia 3 weeks to 4 months after commencement of treatment with paliperidone. The levels were significantly raised above the normal upper limit of 500 mIU/L, ranging between 1500 and 3996 mIU/L, and returned to within the normal range after cessation of the medication (82-381 mIU/L). Two of the patients were asymptomatic despite significant elevation of prolactin; two experienced galactorrhoea, a distressing adverse effect. Subsequent management was significantly affected. CONCLUSIONS: Routine standardized monitoring of prolactin levels may guide treatment choice, avoiding potential disruption to the therapeutic relationship, enhancing compliance with future medication and preventing negative treatment outcomes. Detailed education should accompany the monitoring process and include discussion of the risks of associated adverse effects of antipsychotic medications versus the benefit of significant symptom relief.||URI:||https://elibrary.cclhd.health.nsw.gov.au/cclhdjspui/handle/1/230||DOI:||10.3109/10398561003686763||ISSN:||1039-8562||Publicaton type:||Journal Article||Keywords:||Psychology
|Study or Trial:||Case Series and Case Reports|
|Appears in Collections:||Mental Health|
Show full item record
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.